Psycho-Babble Medication Thread 1025001

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Any cure for Nardil belly?

Posted by enndub on September 6, 2012, at 14:35:01

OK, so I'm a little over 10 weeks on 60mg of Nardil, and most my side effects have finally subsided. All that's left is minor shakiness (particularly in the legs when going down stairs) and maybe some constipation (don't want to stop taking the stool softener to find out--not keen on giving myself another enema).

The one thing that remains is a pot belly. I gained a little weight after starting Nardil but now have worked most of it off. If you pinch my belly there's no fat, but yet I still have a firm pot belly. Anyone know what causes this and if there's anything I can do to get rid of it? Will it go away with continued treatment? I have always been skinny and this belly is really annoying me.

Thanks for the help, guys.

Nick

 

Re: Any cure for Nardil belly? enndub

Posted by Exister on September 8, 2012, at 9:53:07

In reply to Any cure for Nardil belly?, posted by enndub on September 6, 2012, at 14:35:01

> OK, so I'm a little over 10 weeks on 60mg of Nardil, and most my side effects have finally subsided. All that's left is minor shakiness (particularly in the legs when going down stairs) and maybe some constipation (don't want to stop taking the stool softener to find out--not keen on giving myself another enema).
>
> The one thing that remains is a pot belly. I gained a little weight after starting Nardil but now have worked most of it off. If you pinch my belly there's no fat, but yet I still have a firm pot belly. Anyone know what causes this and if there's anything I can do to get rid of it? Will it go away with continued treatment? I have always been skinny and this belly is really annoying me.
>
> Thanks for the help, guys.
>
> Nick

Hey. Hope the Nardil is working!
All I can suggest is a form of excercise that focuses on the tummy area. Do a google search. Example: http://www.youtube.com/watch?v=xiSPIJ0L-GE

Also you could use bisacodyl, a laxative which flushes a bloated gut if food is passing too slowly. Works for me with Marplan, a med with almost identicle side effects as Nardil.
Best of luck.
Ex

 

Re: Any cure for Nardil belly? enndub

Posted by Bob on September 9, 2012, at 11:46:08

In reply to Any cure for Nardil belly?, posted by enndub on September 6, 2012, at 14:35:01

> OK, so I'm a little over 10 weeks on 60mg of Nardil, and most my side effects have finally subsided. All that's left is minor shakiness (particularly in the legs when going down stairs) and maybe some constipation (don't want to stop taking the stool softener to find out--not keen on giving myself another enema).
>
> The one thing that remains is a pot belly. I gained a little weight after starting Nardil but now have worked most of it off. If you pinch my belly there's no fat, but yet I still have a firm pot belly. Anyone know what causes this and if there's anything I can do to get rid of it? Will it go away with continued treatment? I have always been skinny and this belly is really annoying me.
>
> Thanks for the help, guys.
>
> Nick


Nick,

As guys the first place to deposit fat and the last place to lose it is the gut. I have been overweight practically 100% of the time I've taken antidepressants (about 20 yrs). I've only been able to lose some on certain activating drugs which always eventually become intolerable for me. The drugs make it VERY, VERY difficult for some to lose weight and the belly is the hardest part. About 15 years ago I decided I wasn't going to let these drugs control my weight and resolved to run every day no matter what until all the weight came off. Besides being too tired to run enough for results after a period, I hurt my knees and had to stop.

Bob

 

Re: Any cure for Nardil belly?

Posted by enndub on September 10, 2012, at 16:49:34

In reply to Re: Any cure for Nardil belly? enndub, posted by Bob on September 9, 2012, at 11:46:08

Thanks for the replies, guys. I'm kicking my diet and exercise routine into overdrive, so hopefully I can have some success in working off this belly. My pants are already fitting better since starting school. I was working 40 hours a week during the summer, and it certainly didn't help sitting on my butt eating donuts all day.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.